Alert archive / Wisconsin / Special Weather Statements in 2025

Special Weather Statement, NWS Twin Cities, MN

August 10, 2025Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Aug 10, 2025, 11:07 AM CDT for Eau Claire County, Wisconsin. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2025, 11:07 AM CDT (16:07 UTC)
Expired
Aug 10, 2025, 1:00 PM CDT
In force
113 min
Issued by
NWS Twin Cities, MN

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS83 KMPX 101607
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1107 AM CDT Sun Aug 10 2025
 
WIC017-035-101800-
Chippewa-Eau Claire-
1107 AM CDT Sun Aug 10 2025

...URBAN AND SMALL STREAM FLOODING EXPECTED...

Heavy rain will cause minor flooding in the following counties... 

Chippewa...Eau Claire...

* Until 100 PM CDT.

* At 1105 AM CDT, Doppler radar indicated heavy rain, with rainfall 
  rates as high as 2 inches per hour over Eau Claire and Chippewa 
  Falls that may result urban and small stream flooding within the 
  Eau Claire metro area.

* Some locations that will experience minor flooding include...
  Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Lake Wissota,
  Bateman, and Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4466 9156 4479 9166 4484 9165 4504 9134
      4490 9121

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:15 AM CDT, 4 hours 52 minutes earlier. Its key messages:

  • There is a 30-40 percent chance for showers and thunderstorms across southeastern MN into western WI today.
  • Wildfire smoke moves back in tonight and Monday.
  • Potentially active again late week and next weekend as a frontal boundary gets hung up in the region.
Area forecast discussion, Aug 10, 6:15 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
615 AM CDT Sun Aug 10 2025

.KEY MESSAGES...

- There is a 30-40 percent chance for showers and thunderstorms
  across southeastern MN into western WI today.

- Wildfire smoke moves back in tonight and Monday.

- Potentially active again late week and next weekend as a
  frontal boundary gets hung up in the region.

&&

.DISCUSSION...
Issued at 343 AM CDT Sun Aug 10 2025

Areas of fog have developed across southern MN and western WI
with visibilities in some cases dropping to 1/4 mile. With clear
skies and light or calm winds in place, the fog should become
more widespread through dawn. However, any one location probably
won't see enough continuous dense fog to justify a Dense Fog
Advisory attm.

Later today an upper low will lift north and heights will rise
slightly. A shortwave will be steered northeast to the Upper
Midwest while instability builds across southeastern MN and WI.
A few thunderstorms could develop late morning through mid
afternoon, with a much greater concentration to the southeast
where more heavy rainfall is expected.

Smoke will begin to make a return across western MN tonight,
then should engulf the rest of the area Monday and Monday night.
Poor air quality will result and the Air Quality Advisory
continues for MN through noon Tuesday.

A potent shortwave trough will largely remain in southern
Canada, but a trough axis will swing across the Upper Midwest
Monday night and early Tuesday. A few showers or thunderstorms
may accompany this wave, primarily central MN, with better
chances to the north.

Ridging will build back over the Rockies mid to late week. Some
thunderstorms are possible along a warm front late week, then
again along a slow moving trailing cold front this weekend.
Confidence is naturally low at this range, as are the PoPs for
now.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 615 AM CDT Sun Aug 10 2025

Areas of dense fog will improve quickly this morning as mid and
high level clouds increase. Showers with some TS are expected to
advance into southern MN and western WI later this morning,
lingering into early afternoon. Otherwise, clearing this evening
with patchy fog potentially redeveloping late.

KMSP...Showers should remain east today, but there is an outside
chance of seeing something around midday.

/OUTLOOK FOR KMSP/
MON...VFR. Wind SW 5-10kts.
TUE...VFR. Wind NW 5-10kts.
WED...VFR. Wind S 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Borghoff
AVIATION...Borghoff
Hazardous weather outlook, Aug 10, 2:45 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
245 AM CDT Sun Aug 10 2025

MNZ041>045-047>062-064>069-073>076-082-110745-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Yellow Medicine-
Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet-
Le Sueur-Watonwan-
245 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...Today and Tonight.

Poor air quality due to Canadian wildfire smoke is expected
to move back in tonight. An Air Quality Alert is in effect for
Minnesota.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Poor air quality will continue through Monday night.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ063-070-077-078-083>085-091>093-WIZ014>016-023>028-110745-
Washington-Dakota-Rice-Goodhue-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
245 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of east central
Minnesota...south central Minnesota...southeast Minnesota...
northwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight.

Patchy dense fog is expected early this morning.

There is a chance for showers and thunderstorms today. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Poor air quality due to Canadian wildfire smoke is expected
to move back in Monday. An Air Quality Alert is in effect for
Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

In the hours before

Special weather statement, Aug 10, 11:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1107 AM CDT Sun Aug 10 2025

WIC017-035-101800-
Chippewa-Eau Claire-
1107 AM CDT Sun Aug 10 2025

...URBAN AND SMALL STREAM FLOODING EXPECTED...

Heavy rain will cause minor flooding in the following counties...

Chippewa...Eau Claire...

* Until 100 PM CDT.

* At 1105 AM CDT, Doppler radar indicated heavy rain, with rainfall
  rates as high as 2 inches per hour over Eau Claire and Chippewa
  Falls that may result urban and small stream flooding within the
  Eau Claire metro area.

* Some locations that will experience minor flooding include...
  Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Lake Wissota,
  Bateman, and Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4466 9156 4479 9166 4484 9165 4504 9134
      4490 9121

Nearby

Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.